Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 76, NWS Gaylord, MI

August 14, 2011

NWS Gaylord, MI issued this small craft advisory at Aug 14, 2011, 3:49 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2011, 3:49 PM EDT (19:49 UTC)
Expired
Aug 14, 2011, 10:42 PM EDT
In force
7 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WHUS73 KAPX 141949
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
349 PM EDT SUN AUG 14 2011

LHZ348-349-150400-
/O.NEW.KAPX.SC.Y.0076.110814T1949Z-110815T0400Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
349 PM EDT SUN AUG 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
902 
WHUS73 KAPX 150242
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1042 PM EDT SUN AUG 14 2011

LHZ348-349-150345-
/O.CAN.KAPX.SC.Y.0076.000000T0000Z-110815T0400Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1042 PM EDT SUN AUG 14 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 3:45 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 14, 3:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT SUN AUG 14 2011

.SYNOPSIS.../ISSUED AT 342 PM/

LOW PRESSURE IN OHIO WILL SLOWLY DRIFT TO THE EAST...ALLOWING HIGH
PRESSURE TO CONTINUE TO BUILD INTO THE WESTERN GREAT LAKES. THIS
WILL RESULT IN IMPROVING WEATHER...GRADUALLY CLEARING FROM NORTHWEST
TO SOUTHEAST THROUGH THE EVENING...WITH NORTHEASTERN LOWER MICHIGAN
STILL SEEING SOME RAIN SHOWERS AND DRIZZLE UNTIL THE EARLY EVENING
HOURS. HIGH PRESSURE WILL DOMINATE NORTHERN MICHIGANS
WEATHER...PROVIDING QUIET WEATHER UNTIL WEDNESDAY AFTERNOON...WHEN A
COLD FRONT APPROACHES FROM THE WEST.

LOCKER

&&

.SHORT TERM.../ISSUED AT 342 PM/...TONIGHT

SURFACE LOW NEAR CLEVELAND WITH BROAD CYCLONIC CIRCULATION HELPING
TO BRING MOISTURE INTO NORTHERN MICHIGAN IN THE FORM OF SCT/BKN
CLOUDINESS.  COULD STILL BE A ISOLD SHOWER OVER SOUTHEAST PARTS OF
THE AREA THROUGH LATE AFTERNOON GIVEN MODERATELY STEEP /7C/ MID
LEVEL LAPSE RATES AND LINGERING LOW LEVEL MOISTURE.  MOST OF THE
CLOUDINESS OVER NORTHERN LOWER MICHIGAN WILL DISSIPATE WITH
SUNSET...THE EXCEPTION BEING FROM ALPENA SOUTHWARD.  THIS AREA WILL
BE SLOWER TO CLEAR AS MOISTURE CONTINUES TO ROTATE AROUND DEPARTING
LOW TO THE SOUTHEAST. SURFACE DEWPOINTS HAVE BEEN SLOW TO DECREASE
BUT SHOULD HAVE A STEADY DECLINE TONIGHT AS UPSTREAM READINGS ARE
BEGINNING TO FALL.  LIKE THE IDEA OF PATCHY FOG DEVELOPMENT AFTER
MIDNIGHT UNDER GOOD RADIATIONAL COOLING CONDITIONS.  MIN
TEMPERATURES IN THE UPPER 40S TO LOWER 50S /EXCEPTION BEING PORTIONS
OF LAKE HURON COASTLINE WHERE CLOUDS WILL LINGER/.

JK
&&

.LONG TERM.../ISSUED AT 342 PM/...MONDAY AND BEYOND

WATER VAPOR IMAGERY EARLY THIS AFTERNOON SHOWS LOW CLOSING OFF OVER
THE NORTHEASTERN UNITED STATES WITH A RELATIVELY SLOW FLOW REGIME IN
THIS REGION.  CHANGES ARE IN THE OFFING HOWEVER...AS BLOCKING RIDGE
OVER THE CENTRAL PACIFIC BREAKS DOWN AND ALLOWS FOR A STRENGTHENING
JET TO DEVELOP IN THIS REGION...CAUSING THE DOWNSTREAM PATTERN TO
BECOME INCREASINGLY PROGRESSIVE WITH TIME.  THIS WILL CAUSE A SERIES
OF DISTURBANCES TO MOVE SWIFTLY EAST ALONG THE US/CANADIAN BORDER
THIS WEEK AND INTO NEXT WEEKEND...BRINGING TWO HIGHER CHANCES OF
PRECIPITATION...ONE MID WEEK...AND THE NEXT THIS COMING WEEKEND.

WITH INITIAL WESTERN TROUGHING...AND SUBSEQUENT WESTERLY FLOW WITH
LITTLE IN THE WAY OF LARGE SCALE 500 MB HEIGHT ANOMALIES...EXPECT
TEMPERATURES TO BE AT OR A LITTLE ABOVE NORMAL THROUGH MID
WEEK...WITH A MOVE TOWARDS NORMAL TEMPERATURES NEXT WEEKEND.

GUIDANCE AGREEMENT IS VERY GOOD THROUGH THURSDAY WITH ABOVE AVERAGE
CONFIDENCE THROUGH THIS PERIOD.  THE LATE WEEK/NEXT WEEKEND PERIOD
FEATURES MUCH LESS AGREEMENT...PARTICULARLY WITH HOW NORTHERN STREAM
ENERGY EVOLVES.  THE ECMWF EXPANDS A LONGWAVE TROUGH ALONG 90 WEST
WITH A FEATURE ROTATING AROUND THIS PROVIDING THE BEST CHANCES FOR
PRECPITATION.  THE GFS DOES NOT ENTRENCH A LONGWAVE TROUGH AND
SUBSEQUENTLY HAS A FASTER FLOW WITH TWO SEPARATE DISTURBANCES
REACHING OUR AREA IN THE FRIDAY-SUNDAY PERIOD.  NAEFS/ECENS
CURRENTLY SUGGEST A COMPROMISE IS IN ORDER WITH THE DETERMINISTIC
RUNS LYING ON OPPOSITE ENDS OF THE SPECTRUM. THEREFORE...A CONSENSUS
APPROACH WILL BE FOLLOWED THROUGH THE WEEKEND UNTIL DETAILS CAN
CLEAR SOME.

DRY START TO THE PERIOD FOR MONDAY-TUESDAY WITH BUILDING MID LEVEL
HEIGHTS AND A WEAK AREA OF SURFACE HIGH PRESSURE IN PLACE.  FLOW
THROUGH THE COLUMN SHIFTS FROM NORTHWESTERLY ON MONDAY TO
SOUTHWESTERLY ON TUESDAY...AS A WARM ADVECTION REGIME BEGINS TO SET
UP AHEAD OF NEXT APPROACHING SHORTWAVE.  T85S INCREASE ABOUT ONE
DEGREE DURING THE 24 HOUR PERIOD...TAKING HIGHS NEAR 80 ON MONDAY TO
THE LOWER 80S ON TUESDAY. ONLY CONCERN THROUGH THIS PERIOD IN TERMS
OF POTENTIAL WEATHER IMPACTS IS THE POTENTIAL FOR ENHANCED FIRE
DANGER...PARTICULARLY ON MONDAY WITH DEWPOINTS FALLING INTO THE
UPPER 40S IN THE TYPICALLY DRIER LOCATIONS LIKE MIO.  WINDS WILL BE
TOO LIGHT FOR ANY RED FLAG CONCERNS...BUT WILL CONTINUE MENTION IN
THE AFTERNOON RENDITION OF THE HAZARDOUS WEATHER OUTLOOK.  ANOTHER
COOL/COMFORTABLE LOOKS TO BE IN STORE FOR MONDAY NIGHT WITH COOL
SPOTS FALLING INTO THE MID/UPPER 40S...ALONG THE LOW END OF MOS
GUIDANCE.  PATCHY FOG CONTINUES TO LOOK LIKELY AWAY FROM THE
LAKES...GIVEN THAT THESE TEMPERATURES WILL BE NEAR MONDAY AFTERNOON
CROSSOVER VALUES.

NEXT SHORTWAVE ARRIVES ON WEDNESDAY WITH FRONTAL PASSAGE WEDNESDAY
AFTERNOON/EVENING.  THETA-E SURGE AHEAD OF APPROACHING COLD FRONT
SHOULD ALLOW FOR SOME MODEST INSTABILITY AS ARRIVING DYNAMIC SUPPORT
PROVIDES SUPPORT FOR CONVECTIVE DEVELOPMENT.  TIMING WILL LIKELY BE
KEY IN DETERMINING HOW MUCH ACTIVITY OCCURS IN OUR CWA.  ADJUSTED
POPS SLIGHTLY BASED ON A LITTLE FASTER TIMING IN THE GUIDANCE
ENVELOPE /IN AGREEMENT WITH THE INCREASINGLY PROGRESSIVE PATTERN/.
THERE IS SOME SEVERE THREAT AS BULK SHEAR INCREASES TOWARDS 40 KTS
AS ONE HEADS NORTH...CLOSEST TO INCOMING SHORTWAVE.

ANOTHER DRY PERIOD IN STORE FOR THURSDAY THAT SHOULD LAST THROUGH
FRIDAY BETWEEN SHORTWAVES.  HIGHS IN THE UPPER 70S TO NEAR 80 LOOK
REASONABLE WITH 850 MB TEMPS IN THE 11-13C.

FOR THE FRIDAY THROUGH SUNDAY PERIOD...THERE IS BROAD AGREEMENT THAT
ANOTHER FRONTAL PASSAGE WILL OCCUR...BUT THERE ARE SIGNIFICANT
DIFFERENCES IN TIMING/STRENGTH OF THE ATTENDANT SHORTWAVE THAT
PUSHES THIS FRONT THROUGH THE FORECAST AREA.  FOR NOW...WILL CARRY
POPS FRIDAY NIGHT/SATURDAY WITH THE CAVEAT THAT FURTHER ADJUSTMENTS
IN TIMING WILL LIKELY BE NECESSARY.  EXPECT A GRADUAL DECREASE IN
TEMPERATURES FOR THIS PERIOD WITH THE COLD FRONTAL PASSAGE...WITH
HIGHS NEAR 80 THROUGH SATURDAY...DROPPING BACK TO AROUND NORMAL /MID
70S/ BY SUNDAY AS THE TROUGH AXIS PASSES EAST OF OUR LONGITUDE.

ARNOTT

&&

.MARINE.../ISSUED AT 342 PM/

SMALL CRAFT ADVISORIES CONTINUE FROM PRESQUE ISLE LIGHT SOUTHWARD
DUE TO WAVES AND MARGINAL WINDS IN AN ONSHORE FLOW/COASTAL
CONVERGENCE SCENARIO.  THESE SHOULD END ON SCHEDULE TONIGHT AS A
REGION OF SURFACE HIGH PRESSURE BUILDS INTO THE AREA.  WINDS/WAVES
SHOULD REMAIN BELOW SMALL CRAFT LEVELS THROUGH TUESDAY. AN
APPROACHING COLD FRONT ON TUESDAY NIGHT/WEDNESDAY MAY BRING THE NEXT
CHANCE FOR SMALL CRAFT CONDITIONS UNDER STRENGTHENING SOUTHWESTERLY
FLOW.

ARNOTT
&&

.AVIATION.../ISSUED AT 110 PM/...VALID FOR 18Z TAFS

AREAS OF CIGS BETWEEN 2-4K THROUGH 23Z AT TVC AND PLN...WITH
CLOUDS SHOWING AN OVERALL DIMINISHING TREND THROUGHOUT THE
AFTERNOON. AT APN...CLOUDS WILL LINGER A BIT LONGER DUE TO WRAP
AROUND MOISTURE FROM LOW PRESSURE TO THE SOUTHEAST. APN CIGS WILL
GRADUALLY IMPROVE FROM MVFR TO VFR THROUGH 06Z. GUSTY NORTH WINDS
OF 10 TO 20 KNOTS WILL DIMINISH TOWARD 00Z AS HIGH PRESSURE BUILDS
INTO THE AREA.

PATCHY FOG MAY DEVELOP AT PLN AND TVC AFTER 06Z. HIGH PRESSURE
AND VFR CONDITIONS EXPECTED AT ALL TERMINALS ON MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LHZ348-349.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Aug 14, 3:32 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
332 PM EDT SUN AUG 14 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
152245-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
332 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ENHANCED FIRE DANGER ON MONDAY AND TUESDAY DUE TO WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...
AND AGAIN ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ARNOTT

In the hours before

Local storm report, Aug 14, 10:45 AM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1045 AM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       HOUGHTON LAKE           44.30N 84.76W
08/14/2011  M1.06 INCH       ROSCOMMON          MI   ASOS

            24 HOUR TOTAL THRU 8 AM.

0800 AM     HEAVY RAIN       2 SE GLENNIE            44.55N 83.69W
08/14/2011  M1.26 INCH       ALCONA             MI   CO-OP OBSERVER

            24 HOUR TOTAL THRU 8 AM.

0800 AM     HEAVY RAIN       2 NNE HARRISVILLE       44.68N 83.28W
08/14/2011  M1.37 INCH       ALCONA             MI   CO-OP OBSERVER

            24 HOUR TOTAL THRU 8 AM.

0800 AM     HEAVY RAIN       MIO                     44.66N 84.13W
08/14/2011  M1.39 INCH       OSCODA             MI   CO-OP OBSERVER

            24 HOUR TOTAL THRU 8 AM.

0800 AM     HEAVY RAIN       5 SW STANDISH           43.93N 84.03W
08/14/2011  M2.48 INCH       ARENAC             MI   CO-OP OBSERVER

            24 HOUR TOTAL THRU 8 AM.

0800 AM     HEAVY RAIN       WSW EAST TAWAS          44.28N 83.48W
08/14/2011  M1.56 INCH       IOSCO              MI   COCORAHS

            24 HOUR TOTAL THRU 8 AM.

0800 AM     HEAVY RAIN       1 ESE GAYLORD           45.03N 84.66W
08/14/2011  M1.28 INCH       OTSEGO             MI   COCORAHS

            24 HOUR TOTAL THRU 8 AM.

0800 AM     HEAVY RAIN       2 NE LUZERNE            44.64N 84.24W
08/14/2011  M1.14 INCH       OSCODA             MI   COCORAHS

            24 HOUR TOTAL THRU 8 AM.

0800 AM     HEAVY RAIN       1 SSW ALPENA            45.06N 83.45W
08/14/2011  M1.10 INCH       ALPENA             MI   COCORAHS

            24 HOUR TOTAL THRU 8 AM.

0800 AM     HEAVY RAIN       4 NE HOUGHTON LAKE      44.34N 84.70W
08/14/2011  M1.06 INCH       ROSCOMMON          MI   COCORAHS

            24 HOUR TOTAL THRU 8 AM.

&&

LOCKER

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.